Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

No periods after mirena iud insertion. Started taking diet pill. Having periodic cramps, brown discharge. Normal?

User rating for this question
Excellent
Answered by
Practicing since : 1989
Answered : 6525 Questions
Question
Hi im a 25 year old female i have the mirena iud inserted i havent had a period in over a year and they say thats normal. Well my question is i started taking a.c.e diet pills there suppose to be natural about 3 days ago and now im having period like cramps and brownish red discharge like the end of a period is this normal?
Posted Mon, 15 Apr 2013 in Women's Health
 
 
Answered by Dr. Shanti Vennam 1 hour later
Hi,

Thanks for writing to us.

It is normal for absence of periods after insertion of the Mirena coil in 20% of users. Irregular menstruation and cramping pains usually occur within the first 3-6 months after the insertion.

The diet pills you have started using contain Spirulina and Geranium flower apart from chromium, green tea extract, cocoa powder and vitamin B6. Spirulina may cause heavy metal poisoning in rare cases. Apart from this, there is no evidence of occurance of menstrual disorders with the use of these pills.

Your symptoms may be caused due to a breakthrough bleeding. Changes in weight while on contraception may increase the body's need for hormones and in such a scenario, breakthrough is possible.I think that you should visit your gynecologist for an exam and take opinion. You may need a pregnancy test too. You may need to stop taking the pills if the symptoms do not subside.

Hope I have answered your query. Please feel free to ask if you need further clarifications. I will be happy to help.

regards,
Shanti.V.
Above answer was peer-reviewed by
 
Follow-up: No periods after mirena iud insertion. Started taking diet pill. Having periodic cramps, brown discharge. Normal? 5 minutes later
Wow so i should go see my doctor...i hate going to the doctors ok thankyou
 
 
Answered by Dr. Shanti Vennam 15 minutes later
Hi,

Thanks for writing back.

It is essential that a physical exam is taken once-in-a-while when you have an IUD as everything cannot be speculated on paper. Please do not worry, there should not be much problem. Just relax and have a check up.

You can always contact whenever you need help. I will be ready to answer. You may rate this answer if you have no further queries.

Wish you good health.

regards,
Shanti.V.
Above answer was peer-reviewed by
 
Follow-up: No periods after mirena iud insertion. Started taking diet pill. Having periodic cramps, brown discharge. Normal? 9 hours later
So today im having what feels like a normal period with red blood now and still some cramps... if it were breakthrough bleeding would this still be happening? And wouldnt it be to early for the pregnancy test?
 
 
Answered by Dr. Shanti Vennam 44 minutes later
Hi,

Thanks for writing again.

In the present scenario, you seem to be experiencing a normal menstruation. Yet, you may take a serum beta-hCG measurement as pregnancy needs to be excluded. There is no time guess as to taking the pregnancy test because you have not had a period for the past year. You can take it now and it is advisable also. Please consult your doctor once for a complete opinion.

Hope I have answered all your queries. If you have no further doubts, please close this discussion and rate this answer. You can always come back whenever you need help.

Wish you good health.

regards,
Shanti.V.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor